Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Elevated ALT, accutane usage, ultrasound, hemangioma detected. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
male, 44 yo, 5'11" 152 lbs, elite athlete, vegetarian. Elevated ALT in 1998, returned to normal in one month. No other medical issues, except Accutane use as teenager. For physical in XXXXXXX 2011, AST 43, ALT 22. March 2011 AST 41, ALT 22. April 2011 AST 35, ALT 22. XXXXXXX 2011 AST 47, ALT 22. Ultrasound today revealed hemangioma. Dr. wants to do MRI to better determine size and involvement. He also wants to send me to a gastroenterologist. Why would he do that?
Posted Sat, 28 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

Your values of AST and ALT are on a bit higher side. Both the liver enzymes raised might indicate a mild chronic liver disease (liver cell inflammation) which can only be ruled out by further test that can be done under guidance of a gastroenterologist.

These raised levels of liver enzymes when associated with jaundice or raised other enzymes is more concerning. But I still encourage you to consult a gastroenterologist for evaluation.

In your case the complete coagulation profile also needs to be checked to see the posssibilities of any excessive bleeding. So, go ahead with consulting the gastroenterologist.

Presence of small Hemangioma is probably incidental and I agree with your doctors that it needs to be confirmed by further tests.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow ups should you have any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor